Alert archive / Montana / High Wind Watches in 2021
High Wind Watch 20, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Nov 30, 2021, 12:45 AM MST. It took effect at Dec 1, 2021, 8:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 30, 2021, 12:45 AM MST (07:45 UTC)
- In effect from
- Dec 1, 2021, 8:00 AM MST
- Expired
- Nov 30, 2021, 11:28 PM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
455 WWUS75 KTFX 300745 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1245 AM MST Tue Nov 30 2021 MTZ012-050-302300- /O.UPG.KTFX.HW.A.0019.211201T0400Z-211202T0400Z/ /O.EXB.KTFX.HW.W.0016.211201T0400Z-211202T0400Z/ Cascade-Judith Basin- Including the following locations: Raynesford, Stanford, Cascade, Great Falls, Belt, and Hobson 1245 AM MST Tue Nov 30 2021 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 PM MST WEDNESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Cascade and Judith Basin Counties. * WHEN...From 9 PM this evening to 9 PM MST Wednesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ009-010-048-302300- /O.CON.KTFX.HW.W.0016.211130T1900Z-211202T1300Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 1245 AM MST Tue Nov 30 2021 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 AM MST THURSDAY... * WHAT...West winds 35 to 55 mph with gusts up to 90 mph expected. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...From Noon today to 6 AM MST Thursday. * IMPACTS...Damaging winds could blow down trees and power lines. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ011-013-044-045-047-051-302300- /O.NEW.KTFX.HW.A.0020.211201T1500Z-211202T0400Z/ Hill-Chouteau-Toole-Liberty-Blaine-Fergus- Including the following locations: Hays, Lewistown Divide, Carter, Shelby, Sunburst, Rudyard, Rocky Boy, Whitlash, Havre, Winifred, Grass Range, Chester, Fort Benton, Lewistown, Chinook, Harlem, and Big Sandy 1245 AM MST Tue Nov 30 2021 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...Fergus, Blaine, Chouteau, Hill, Liberty and Toole Counties. * WHEN...From Wednesday morning through Wednesday evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Pierce
3 follow-up statements
075 WWUS75 KTFX 301655 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 955 AM MST Tue Nov 30 2021 MTZ012-050-011200- /O.EXT.KTFX.HW.W.0016.211130T1900Z-211202T0400Z/ Cascade-Judith Basin- Including the following locations: Raynesford, Stanford, Cascade, Great Falls, Belt, and Hobson 955 AM MST Tue Nov 30 2021 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM MST WEDNESDAY... * WHAT...Southwest winds 35 to 45 mph, with gusts up to 65 mph, are expected. * WHERE...Cascade and Judith Basin Counties. * WHEN...Until 9 PM MST Wednesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ009-010-048-011200- /O.CON.KTFX.HW.W.0016.211130T1900Z-211202T1300Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 955 AM MST Tue Nov 30 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST THURSDAY... * WHAT...West winds 40 to 60 mph, with gusts up to 90 mph, are expected. Wind gusts up to 100 mph along the immediate Rocky Mountain Front. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...Until 6 AM MST Thursday. * IMPACTS...Damaging winds could blow down trees and power lines. Travel will be difficult, especially for high profile vehicles or those pulling trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Know your vehicles limits. If possible, consider delaying travel during the period of highest winds or finding an alternate route. && $$ MTZ011-013-044-045-047-051-011200- /O.CON.KTFX.HW.A.0020.211201T1500Z-211202T0400Z/ Hill-Chouteau-Toole-Liberty-Blaine-Fergus- Including the following locations: Hays, Lewistown Divide, Carter, Shelby, Sunburst, Rudyard, Rocky Boy, Whitlash, Havre, Winifred, Grass Range, Chester, Fort Benton, Lewistown, Chinook, Harlem, and Big Sandy 955 AM MST Tue Nov 30 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...West winds 35 to 45 mph, with gusts up to 65 mph, are possible. * WHERE...Fergus, Blaine, Chouteau, Hill, Liberty and Toole Counties. * WHEN...From Wednesday morning through Wednesday evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Moldan
014 WWUS75 KTFX 301948 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1248 PM MST Tue Nov 30 2021 MTZ044-051-011200- /O.UPG.KTFX.HW.A.0020.211201T1500Z-211202T0400Z/ /O.EXB.KTFX.HW.W.0016.211201T0700Z-211202T0400Z/ Toole-Fergus- Including the following locations: Lewistown Divide, Shelby, Winifred, Grass Range, Lewistown, and Sunburst 1248 PM MST Tue Nov 30 2021 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MST WEDNESDAY... * WHAT...West winds 30 to 40 mph, with gusts up to 70 mph, are expected. * WHERE...Fergus and Toole Counties. * WHEN...From Midnight tonight to 9 PM MST Wednesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. Blowing dust could significantly reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ009-010-048-011200- /O.CON.KTFX.HW.W.0016.000000T0000Z-211202T1300Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 1248 PM MST Tue Nov 30 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST THURSDAY... * WHAT...West winds 40 to 60 mph, with gusts up to 90 mph, are expected. Wind gusts up to 100 mph along the immediate Rocky Mountain Front. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...Until 6 AM MST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be very difficult, especially for high profile vehicles. Blowing dust could significantly reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... If possible, consider delaying travel during the period of highest winds or finding an alternate route. && $$ MTZ012-050-011200- /O.CON.KTFX.HW.W.0016.000000T0000Z-211202T0400Z/ Cascade-Judith Basin- Including the following locations: Raynesford, Stanford, Cascade, Great Falls, Belt, and Hobson 1248 PM MST Tue Nov 30 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST WEDNESDAY... * WHAT...Southwest winds 30 to 40 mph, with gusts up to 70 mph, are expected. * WHERE...Cascade and Judith Basin Counties. * WHEN...Until 9 PM MST Wednesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. Blowing dust could significantly reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ011-013-045-047-011200- /O.CON.KTFX.HW.A.0020.211201T1500Z-211202T0400Z/ Hill-Chouteau-Liberty-Blaine- Including the following locations: Hays, Carter, Rudyard, Rocky Boy, Whitlash, Havre, Chester, Fort Benton, Chinook, Harlem, and Big Sandy 1248 PM MST Tue Nov 30 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...West winds 30 to 40 mph, with gusts up to 60 mph, are possible. * WHERE...Blaine, Chouteau, Hill and Liberty Counties. * WHEN...From Wednesday morning through Wednesday evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Moldan
259 WWUS75 KTFX 010628 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1128 PM MST Tue Nov 30 2021 MTZ011-013-045-047-012130- /O.UPG.KTFX.HW.A.0020.211201T1500Z-211202T0400Z/ /O.EXA.KTFX.HW.W.0016.000000T0000Z-211202T0400Z/ Hill-Chouteau-Liberty-Blaine- Including the following locations: Hays, Carter, Rudyard, Rocky Boy, Whitlash, Havre, Chester, Fort Benton, Chinook, Harlem, and Big Sandy 1128 PM MST Tue Nov 30 2021 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MST WEDNESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Blaine, Chouteau, Hill and Liberty Counties. * WHEN...Until 9 PM MST Wednesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. Blowing dust could significantly reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ009-010-048-012130- /O.CON.KTFX.HW.W.0016.000000T0000Z-211202T1300Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 1128 PM MST Tue Nov 30 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST THURSDAY... * WHAT...West winds 40 to 60 mph, with gusts up to 90 mph, are expected. Wind gusts up to 100 mph along the immediate Rocky Mountain Front. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...Until 6 AM MST Thursday. * IMPACTS...Damaging winds could blow down trees and power lines. Travel will be difficult, especially for high profile vehicles or those pulling trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Know your vehicles limits. If possible, consider delaying travel during the period of highest winds or finding an alternate route. && $$ MTZ012-050-012130- /O.CON.KTFX.HW.W.0016.000000T0000Z-211202T0400Z/ Cascade-Judith Basin- Including the following locations: Raynesford, Stanford, Cascade, Great Falls, Belt, and Hobson 1128 PM MST Tue Nov 30 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST WEDNESDAY... * WHAT...Southwest winds 30 to 40 mph, with gusts up to 70 mph, are expected. * WHERE...Cascade and Judith Basin Counties. * WHEN...Until 9 PM MST Wednesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. Blowing dust could significantly reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ044-051-012130- /O.CON.KTFX.HW.W.0016.211201T0700Z-211202T0400Z/ Toole-Fergus- Including the following locations: Lewistown Divide, Shelby, Winifred, Grass Range, Lewistown, and Sunburst 1128 PM MST Tue Nov 30 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST WEDNESDAY... * WHAT...West winds 30 to 40 mph, with gusts up to 70 mph, are expected. * WHERE...Fergus and Toole Counties. * WHEN...Until 9 PM MST Wednesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. Blowing dust could significantly reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Pierce
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Nov 29, 10:27 PM MST, 2 hours 18 minutes earlier.
Area forecast discussion, Nov 29, 10:27 PM MST, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1027 PM MST Mon Nov 29 2021 ...Aviation Section Updated... .SYNOPSIS... A prolonged period of strong winds are expected to impact most of the region from Tuesday afternoon through Wednesday night, most notably along the Rocky Mountain Front and Montana Highway 200 corridor. && .UPDATE... The evening update has been published. A passing Pacific shortwave that brought areas of light rain and mountain snow to portions of North- central and Southwest Montana earlier this evening has moved off to the east. Skies have begun to clear out over the plains, while some lower clouds linger over the southwest and along the Divide. Pops were lowered for all areas to cover the fast movement of the shortwave, except directly over the northern Divide. Patchy fog was added to some of the southwest valleys and wind protected areas along the Hi-Line, but impacts should be rather limited due to winds and lingering cloud cover. The remainder of the forecast remains in good shape and no additional updating is expected. -RCG && .AVIATION... 1027 PM MST Mon Nov 29 2021 (30/06Z TAF period) VFR conditions prevail over the region. Winds will be relatively calm tonight for most terminals, but will gradually increase out of the west-southwest again through the morning hours, especially along the Rocky Mountain Front. Winds will then extend out into the Plains early tomorrow morning. Mountain wave turbulence and low-level wind shear is possible. Mountain obscuration is forecast. Otherwise, mid- and high-level cloudiness will dominate the region through this TAF period. - Pierce KWYS TAF will not be issued until airport operations resume next spring. Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .FIRE WEATHER... Elevated fire weather conditions will exist from Tuesday afternoon through Wednesday night due to strong southwest to west downsloping winds, which will lead to low afternoon relative humidity values in the 25-35% range and poor moisture recovery during the overnight hours. && .PREV DISCUSSION... /ISSUED 237 PM MST Mon Nov 29 2021/ Rest of today through tonight...A fast moving shortwave, which is currently over eastern portions of the Pacific Northwest, will slide east within predominately zonal flow and over the Northern Rockies through the evening hours tonight. Valley/plains rain and mountain snow is expected to begin to overspread portions of North Central through Southwest Montana from the late morning and through the early evening hours, before ending near midnight tonight. Areas northeast of a Lewistown to Shelby line will likely see little to no precipitation from this fast moving disturbance, with most remaining lower elevations southwest of this line generally remaining below 0.1". Snow accumulations are expected to be highest along the Continental Divide north of the MT Hwy 200 corridor and in the Little and Big Belt Mountains, with 1-4" still appear likely here. Tuesday through Thursday...This may sound like an old news story, but yet another wind event is expected to impact portions of Central and North Central Montana for much of the period. Confidence is very high that High Wind speeds/gusts will impact the Rocky Mountain Front and Eastern Glacier County from Tuesday afternoon through Wednesday night, and for this reason the High Wind Watch has been upgraded to a High Wind Warning. Model and probabilistic guidance currently suggest that wind speeds and gusts across the warned area will likely rival what was recently observed over the weekend; however, for a longer period of time. While there will undoubtedly be periods of "lighter" winds from Tuesday afternoon through Wednesday night, travelers and communities along the Rocky Mountain Front and Eastern Glacier County should be prepared for another high end wind event. Further to the south and east along the MT Hwy 200 corridor, confidence has increased enough to issue a High Wind Watch for Cascade and Judith Basin Counties from Tuesday evening through Wednesday evening. Here my biggest concern will be the potential for mountain wave activity, with BUFKIT data showing ridgetop stability in addition to moderately strong pressure gradient orientated along the Little Belt Mountains. For the remainder of the Central and North Central Montana plains, confidence was not currently high enough to issue a High Wind Watch, but strong winds should be expected none-the-less. Otherwise, the main story throughout the period will be the potential for record high temperatures on Wednesday (December 1st), in which some cases the current record highs may be broken by 5+ degrees. - Moldan Thursday night through next Monday...The jet stream begins to sag south over Montana, resulting in an unsettled west-northwest flow aloft and steady cooling trend for much of this period. Model guidance continues to weaken Saturday's shortwave, which lessens the potential for light accumulating snow for the lower elevation and plains. However, there is a better chance for a similar shortwave and associated chance for light snow to move through the region early next week. Forecast confidence continues to be low for this period outside of the expectation for temperatures cooling closer to seasonal averages and a day to day chance of light precipitation going into early next week. -RCG && .PRELIMINARY POINT TEMPS/POPS... GTF 36 54 50 64 / 50 10 0 0 CTB 35 50 46 59 / 10 10 0 10 HLN 32 54 45 64 / 20 10 10 0 BZN 29 52 39 61 / 70 0 0 0 WYS 20 36 25 40 / 50 10 10 0 DLN 29 50 37 57 / 30 0 0 0 HVR 32 54 43 64 / 10 10 0 10 LWT 32 53 45 64 / 40 10 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Warning from noon Tuesday to 6 AM MST Thursday Eastern Glacier...Northern Rocky Mountain Front...Southern Rocky Mountain Front. High Wind Watch from Tuesday evening through Wednesday evening Cascade...Judith Basin. && http://www.weather.gov/greatfalls
Nearby
High Wind Watches in Montana, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.